Email
Password
Remember meForgot password?
Log in with Facebook Log in with Twitter
Connect your Digital Journal account with Facebook or Twitter to use this feature.
Connect
Log In Sign Up
In the Media

article imageCan Viagra make men deaf?

article:306931:17::0
By Owen Weldon
May 19, 2011 in Health
Share
Viagra is taken by thousands of British men, but doctors are warning men that the blue pill may actually cause deafness.
Doctors say that not only has Viagra been linked to hundreds of cases of sudden hearing loss, but other similar drugs have also been linked to hundreds of cases. Some of the cases are located right in the UK.
Viagra users in the United States are now being warned by doctors that the drug could cause them to lose their hearing, according to the Dailymail. Researchers from Stoke Mandeville, Charing Cross and Royal Marsden hospitals have asked drug agencies in the Americas, East Asia, Europe and Australasia if they have received any reports of hearing loss from people who had taken impotence pills.
The researchers found out that 47 suspected cases of rapid hearing loss in one or both ears were linked to impotence drugs such as Viagra, Cialis and Levitra. Eight of those cases were from the UK. There were over 200 reports in the United States, but those reports were not included in the study due to lack of detail.
According to NHS, all of the impotence drugs need to be monitored continually and so does the reporting of potential side effects. The report is also valuable because it can draw attention to a certain ingredient in Viagra and other PDE-5 inhibitors. The ingredient is sildenafil, and it can have possible serious side effects.
The MHRA, the Medicines and Healthcare Products Regulatory Agency in the UK, say that further research is needed to see how common the side effect is. They also said that complaints of hearing loss associated with Viagra are rare.
The FDA told users of Viagra, Cialis or Levitra that if they suddenly lose their hearing then they should stop taking the drugs right away and go see their doctor, according to TimesofIndia.
The Laryngoscope’ is where the report was published.
article:306931:17::0
More about Viagra, Deaf, Men, Health
More news from
Latest News
Top News
Engage

Corporate

Help & Support

News Links

copyright © 2014 digitaljournal.com   |   powered by dell servers